Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 91, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Jun 19, 2015, 5:33 AM CDT for Bexar County, Texas. It took effect at Jun 19, 2015, 12:47 PM CDT. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2015, 5:33 AM CDT (10:33 UTC)
- In effect from
- Jun 19, 2015, 12:47 PM CDT
- Expired
- Jun 20, 2015, 1:17 AM CDT
- In force
- 13 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 53 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Salado Creek at Loop 13 (SACT2). The gauge peaked at 18.21 ft at Jun 18, 2015, 7:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08178800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
489
WGUS44 KEWX 191033
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
533 AM CDT FRI JUN 19 2015
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Salado Creek
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC029-200433-
/O.NEW.KEWX.FL.W.0091.150619T1747Z-150620T0617Z/
/SACT2.1.ER.150619T1747Z.150619T1800Z.150619T1817Z.NO/
533 AM CDT FRI JUN 19 2015
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Salado Creek At Salado Creek At Loop 13.
* From this morning to tonight...or until the warning is cancelled.
* At 5:15 AM Friday the stage was 8.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late morning and continue to rise to
near 18.3 feet by this afternoon. The river will fall below flood stage by
this evening.
* Impact...At 18.0 feet...Minor lowland flooding reaches numerous access and
secondary roads and low bridges..
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.2 feet on Jul 5
2002.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 6AM
Location STG STG STG DAY TIME Fri Sat Sun Mon Tue
Salado Creek At 15 18 8.0 Fri 05 AM 9.8 8.3 6.7 6.8 6.8
&&
LAT...LON 2946 9845 2946 9838 2924 9840 2926 9847
$$1 follow-up statement
344
WGUS84 KEWX 191529
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1029 AM CDT FRI JUN 19 2015
...The flood warning is cancelled for the following rivers in Texas...
Salado Creek At Salado Creek At Loop 13 Affecting Bexar County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC029-191559-
/O.CAN.KEWX.FL.W.0091.000000T0000Z-150620T0617Z/
/SACT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1029 AM CDT FRI JUN 19 2015
The flood warning is cancelled for
the Salado Creek At Salado Creek At Loop 13.
* At 10:15 AM Friday the stage was 12.4 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will crest below flood stage at 15.3 feet this evening.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sat Sun Mon Tue Wed
Salado Creek At 15 18 12.4 Fri 10 AM 11.4 5.2 6.6 6.6 6.4
&&
LAT...LON 2946 9845 2946 9838 2924 9840 2926 9847
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jun 19, 3:40 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 19, 3:40 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 340 AM CDT FRI JUN 19 2015 .SHORT TERM (TODAY THROUGH SATURDAY)... RAINFALL POTENTIAL SHOULD BE A BIT LESS THAN THE LAST COUPLE DAYS AS ONCE TROPICAL STORM BILL EXIT THE REGION. STILL QUITE A MOIST AIR MASS IS IN PLACE HOWEVER SO ISOLATED HEAVY RAINFALL WILL AGAIN BE POSSIBLE ACROSS SOUTH CENTRAL TEXAS. ALREADY THIS MORNING...SOME ISOLATED MODERATE RAIN SHOWERS ARE DEVELOPING AROUND BEXAR COUNTY WHICH APPEARS TO BE DRIVEN BY ISENTROPIC ASCENT. VAD WIND PROFILES AT CRP/EWX/DRT SHOW ONLY ABOUT 20 KTS OF 850 MB FLOW THIS MORNING AND SOME LOWER THETA E AIR APPEAR TO BE ADVECTING INTO THE AREA BY MID MORNING SAYS NAM/RAP FORECAST SOUNDINGS. THE ISENTROPIC ASCENT APPEARS TO WEAKEN BY MID MORNING AS WELL. THEREFORE...NOT EXPECTING THIS ACTIVITY TO PERSIST INTO THE AFTERNOON BUT AT THAT POINT...DIURNAL HEATING MAY TAKE OVER AS THE DOMINANT LIFTING MECHANISM SO CARRIED CHANCE POPS THROUGH 00Z. WV IMAGERY DEPICTS SOME DRIER AIR OVER THE FAR WESTERN COUNTIES THIS MORNING BUT ANOTHER SURGE OF MOISTURE UPSTREAM SHOULD MOVE IN THIS AFTERNOON IN ASSOCIATION WITH A WEAK LOW PRESSURE SYSTEM FROM THE MEXICAN PACIFIC COAST. IT WILL PARK ITSELF OVER THE RIO GRANDE VALLEY SATURDAY AND STAY SOMEWHAT STATIONARY INTO SUNDAY. THIS FEATURE WILL BE THE MAIN FOCUS FOR RAINFALL POTENTIAL THROUGH THE WEEKEND. && .LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... THE AFOREMENTIONED LOW PRESSURE SYSTEM WILL BECOME MORE OF AN INVERTED TROUGH AS IT BECOMES SANDWICHED BETWEEN A BUILDING HIGH OVER THE SW CONUS AND THE GULF OF MEXICO. IN THE LOWER LEVELS...A HEALTHY LLJ DEVELOPS OVER SOUTH TEXAS AND THE RIO GRANDE VALLEY PUMPING HEALTHY LOW LEVEL MOISTURE RIGHT INTO THE LOW CENTER. WITH FORECAST SOUNDINGS INDICATING PWATS OVER DEL RIO OVER 2 INCHES...A 30-40 KT LLJ...AND 1500-2500 J/KG OF SBCAPE...HEAVY RAIN CONTINUES TO LOOK POSSIBLE OVER THIS REGION. AS A RESULT...BUMPED UP QPF VALUES ALONG THE RIO GRANDE VALLEY TO ABOUT AN INCH SUNDAY THROUGH MONDAY MORNING. ALSO...AS OVERALL FLOW WILL BE WEAK ABOVE 700 MB...STORM MOTIONS SHOULD BE SLOW OR NEARLY STATIONARY...THEREFORE THINK ISOLATED POTENTIAL OF 3+ INCHES IS VALID. WILL ADDRESS THIS IN THE HWO. AFTER SUNDAY...THE TROUGH WILL BEGIN A TANGO WITH THE HIGH PRESSURE OVER THE SW EFFECTIVELY RETROGRADING THE TROUGH TO THE WEST AND THE HIGH BROADENING AND PUSHING EAST ACROSS THE CENTRAL PLAINS. THIS SHOULD CUT OFF THE MOISTURE INFLUX FOR A FEW DAYS. BY MID WEEK HOWEVER...THE PHASING OF THE TWO SYSTEM WILL RETURN FLOW TO THE SOUTHEAST AND RAIN CHANCES WILL RETURN TO THE SOUTHEAST CWA. HOWEVER...DONT FORESEE ANYTHING YET TO INDICATE THAT ANYTHING HAZARDOUS WILL BE IN THE FORECAST AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 90 73 88 74 89 / 20 10 20 20 30 AUSTIN BERGSTROM INTL AIRPORT 90 72 88 73 89 / 20 10 20 20 30 NEW BRAUNFELS MUNI AIRPORT 90 73 88 74 89 / 20 20 30 30 40 BURNET MUNI AIRPORT 91 72 87 73 88 / 10 10 20 20 20 DEL RIO INTL AIRPORT 89 73 87 73 88 / 20 30 30 40 50 GEORGETOWN MUNI AIRPORT 91 73 87 74 89 / 10 10 20 10 20 HONDO MUNI AIRPORT 88 73 86 73 87 / 30 20 30 30 40 SAN MARCOS MUNI AIRPORT 89 73 87 74 88 / 20 10 30 20 30 LA GRANGE - FAYETTE REGIONAL 90 74 89 75 90 / 20 10 40 20 20 SAN ANTONIO INTL AIRPORT 89 74 87 75 88 / 30 20 30 30 40 STINSON MUNI AIRPORT 88 74 88 75 89 / 30 20 40 30 40 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...76 SYNOPTIC/GRIDS...TB3
Hazardous weather outlook, Jun 18, 11:07 AM CDT, 18 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1107 AM CDT THU JUN 18 2015 TXZ171>173-183>194-202>209-217>225-228-191100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1107 AM CDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR LOCATIONS ALONG AND TO THE SOUTH OF HIGHWAY 90 AND EAST OF THE I-35 CORRIDOR. SHOWERS HAVE BEGUN TO DEVELOP THIS MORNING AND WILL LIKELY GROW IN COVERAGE AND STRENGTH THROUGH THE MID TO LATE MORNING AND INTO THE AFTERNOON. LOCALIZED HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING WILL BE POSSIBLE. WHILE IT WILL BE DIFFICULT TO PINPOINT WHERE THE HEAVIEST DOWNPOURS WILL OCCUR IN THE WATCH AREA...LOCALIZED AMOUNTS COULD REACH 1 TO 3 INCHES QUICKLY WITH EVEN HIGHLY ISOLATED LOCATIONS RECEIVING 4 TO 5 INCHES. OVERALL STORM MOTION WILL BE SLOW. STRONGER THUNDERSTORMS COULD ALSO BE CAPABLE OF 40-50 MPH WINDS UNDER THE STRONGER PRECIPITATION DOWNBURSTS. STORM ACTIVITY SHOULD DECREASE THROUGH THE MID TO LATE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY AND ESPECIALLY SUNDAY COULD RESULT IN LOCALIZED FLASH FLOODING AS A MOIST AIRMASS RE-ESTABLISHES ITSELF AND A WEATHER DISTURBANCE REMAINS OVER THE RIO GRANDE VALLEY. THE MOST FAVORED LOCATIONS FOR POSSIBLE IMPACTS WILL BE CENTRAL AND WESTERN AREAS. PLEASE STAY TUNED FOR UPDATES FROM YOUR NATIONAL WEATHER SERVICE THIS WEEKEND OF THIS DEVELOPING SITUATION. SPOTTER ACTIVATION MAY BE NEEDED TODAY AND POSSIBLY OVER THE WEEKEND FOR FLASH FLOODING CONCERNS.
In the hours before
Local storm report, Jun 19, 5:07 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
507 AM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 AM FLASH FLOOD 4 NW SAN ANTONIO 29.47N 98.53W
06/19/2015 BEXAR TX FIRE DEPT/RESCUE
SAN ANTONIO FIRE DEPT DISPATCH REPORTED A WATER
EVACUATION AT 6900 N LOOP 1604 AND NAGADOCHES RD.
&&
EVENT NUMBER EWX1500720
TB3Local storm report, Jun 19, 5:10 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
510 AM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 AM FLASH FLOOD 3 NE SAN ANTONIO 29.46N 98.45W
06/19/2015 BEXAR TX FIRE DEPT/RESCUE
FIRE DEPT DISPATCH REPORTED WATER RESCUE AT HOLBROOK
AND RITTIMAN RD NEAR SALADO CREEK
&&
EVENT NUMBER EWX1500721
TB3Local storm report, Jun 19, 5:11 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 AM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 AM FLASH FLOOD 4 NE SAN ANTONIO 29.47N 98.44W
06/19/2015 BEXAR TX FIRE DEPT/RESCUE
SAN ANTONIO FIRE DEPT DISPATCH REPORTED A WATER
EVACUATION AT 6900 N LOOP 1604 AND NAGADOCHES RD.
&&
CORRECTED LOCATION
EVENT NUMBER EWX1500720
TB3The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:15 PM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 2 hr |
| Jun 18, 7:16 PM CDT | Areal Flood Advisory | EWX | Gillespie | 3 hr |
| Jun 18, 7:59 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Jun 19, 4:04 AM CDT | Areal Flood Advisory | EWX | Bexar | 116 min |
| Jun 19, 4:51 AM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Jun 19, 6:05 AM CDT | Areal Flood Advisory | EWX | Bandera, Kendall, Kerr, Medina | 3 hr |
| Jun 19, 6:16 AM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Jun 19, 6:35 AM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr, Medina | 3 hr |
| Jun 19, 7:21 AM CDT | Areal Flood Advisory | EWX | Hays, Travis | 114 min |
| Jun 19, 7:51 AM CDT | Areal Flood Advisory | EWX | Uvalde | 114 min |
| Jun 19, 8:18 AM CDT | Areal Flood Advisory | EWX | Hays | 117 min |
| Jun 19, 8:26 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 2 hr |
| Jun 19, 8:32 AM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Kerr, Real, Uvalde | 118 min |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.